Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
|TheRadioGuy - Wed Aug 17, 2005 4:48 am|
A brief history: I began suffering from severe GAD, Panic Disorder, and Agoraphobia almost "out of the blue" about 2 and a half years ago. I had been treated for mild clinical depression about 5 yrs ago and after a few months of Paxil and some xanax to help with my sleep disorder I felt better and moved on with my life, then all of the sudden I became a trainwreck.
I have been seeing a doctor for about 2 yrs now who has been treating me for the above disorders along with my newly accquired diabetes, heart problems, and hypertension. Basically, I've abused my body for 41 yrs and now it's caught up with me.
I've recently had two surgeries for the same hernia (groin) because after the first surgery the pain intensified due to a nerve being impinged upon by the mesh used to fix the hernia. So I've also been on Lortab 10/500 and Demerol 50 mg 6x daily along with my alprazolam since October of last year. I am on a taper with the pain killers now and am only using 4 tabs of each per day, moving down to 3 next week, however my real fear is the ALPRAZOLAM.
I've had worsening symptoms in the Anxiety/Agoraphobia/OCD areas in the past year and am now taking 16 mg of Alprazolam per day 2 2mg bars every 6 hours, up from 3mg QID just two months ago. I feel fine while taking it, and am functioning at a better rate, but HOW MUCH IS TOO MUCH? Is there an alternative drug? I tried Xanax XR but it didn't have the needed effect, and I can't take the peaks and valleys. I don't know what to do. My physician has sent me to a psychiatrist for a drug consultation, and he didn't seem to bat an eye at the high dosage. I also take 300mg of Effexor daily for depression, along with 300mg of neurontin 3x daily for my neuropathy, lisinopril for my blood pressure, and Welchol and Lipitor for my cholesterol. Am I only alive through chemistry? I feel like I'm a slave to my meds, and frankly, I'm sick of it.
What can you suggest I talk to my physician about. I understand there are other Benzo's that have a better half life and may be more effective, but I'm not sure how to approach this. Should I get a second opinon? Should I just "go with the flow" since my symptoms are all but gone now? How much is too much?
|medic - Sat Aug 27, 2005 6:41 am|
An overdose is seldom life threatening. May cause drowsiness confusion and coma. induce vomitingif tablets taken recently. seek medical assistance.But very safe if used correctly.
|lilamae0204 - Wed Oct 12, 2005 4:37 am|
I wish i could answer your question. If i coudl then i could help myselfl
DR.s have me on 160mg of OC> a day and something for b-through and also Xanax. it is a scary feeling to wake up and know that your body is hurting so bad unti it can't function until you get a chemical in it. It is 5:30 am now, i have aleady taken my meds for this am.
I begin taking meds. in a high dosage after numerous back surgeries and bacterial menn. Yeah i have a reason and i hurt.BUT, to know you can't walk or move without it..
i coudl vry just thinking about it. i am only 40yrs old and have a g-son i can't even pick up unless i have so much in me i am almost affraid to pick him up .
JUst play it by ear. talk to your drr. about the methadone drug. but, it won't take the place of the Xanax. have you tried lower yourself , yourself? there are substitutes for the Xanax. just not as strong. (chlorazepam).
hold your head up high
say a prayer , he is real and he will help you!!
lilamae :lol: :o
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.